Alert archive / Guam / Wind Advisories in 2014

Wind Advisory 1, NWS Guam

February 26, 2014

NWS Guam issued this wind advisory at Feb 26, 2014, 12:30 AM CST. It took effect at Feb 26, 2014, 2:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2014, 12:30 AM CST (06:30 UTC)
In effect from
Feb 26, 2014, 2:00 PM CST
Expired
Feb 27, 2014, 2:00 AM CST
In force
12 hr
Issued by
NWS Guam

The text

As transmitted, in the capitals the NWS used until 2016.

264 
WWMY70 PGUM 260530
NPWMY 

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
330 PM CHST WED FEB 26 2014

GUZ001>004-262030-
/X.NEW.PGUM.WI.Y.0001.140226T2000Z-140227T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
330 PM CHST WED FEB 26 2014

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CHST THURSDAY...

THE NATIONAL WEATHER SERVICE ON GUAM HAS ISSUED A WIND ADVISORY
FOR THE MARIANAS...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CHST
THURSDAY.

NORTHEAST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED
THROUGH THE DAY THURSDAY. WINDS WILL SUBSIDE TO 20 TO 25 MPH
THURSDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 25 TO 35 MPH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE ANY LIGHTWEIGHT
OUTDOOR FURNITURE. MAKE SURE ANY TARPS ARE WELL SECURED.

&&

$$
2 follow-up statements
323 
WWMY70 PGUM 270245
NPWMY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
1245 PM CHST THU FEB 27 2014

GUZ001>004-270800-
/X.CON.PGUM.WI.Y.0001.000000T0000Z-140227T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
1245 PM CHST THU FEB 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS EVENING...

NORTHEAST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED
TODAY. WINDS WILL SUBSIDE TO 15 TO 25 MPH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 20 TO 30 MPH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. MAKE SURE ANY TARPS ARE
WELL SECURED.

&&

$$
156 
WWMY70 PGUM 270805
NPWMY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
605 PM CHST THU FEB 27 2014

...WINDS ARE DIMINISHING OVERNIGHT...

.STRONG WINDS EARLIER TODAY ARE DIMINISHING AFTER SUNSET.
THEREFORE THE WIND ADVISORY IS BEING ALLOWED TO EXPIRE.

GUZ001>004-270915-
/X.EXP.PGUM.WI.Y.0001.000000T0000Z-140227T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
605 PM CHST THU FEB 27 2014

...WIND ADVISORY HAS EXPIRED...

WINDS OF 20 TO 30 MPH TODAY ARE DIMINISHING WITH SUNSET. WINDS
WILL REMAIN 15 TO 25 MPH OVERNIGHT...WHICH IS BELOW ADVISORY
CRITERIA.

$$

STANKO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this wind advisory went out at Feb 26, 12:22 AM CST, 8 minutes earlier.

Area forecast discussion, Feb 26, 12:22 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
422 PM CHST WED FEB 26 2014

.MARIANAS SYNOPSIS...
TROPICAL DISTURBANCE 93W...NOW THE SUBJECT OF A TROPICAL CYCLONE
FORMATION ALERT...IS CENTERED NEAR 9N AND 149.4E...BUT SATELLITE
IMAGERY SHOWS ALL THE DEEP CONVECTION NORTHWEST THROUGH NORTHEAST
OF THE CENTER. SATELLITE ALSO SHOWS A SHEAR LINE OVER THE
MARIANAS...BLENDING INTO 93W WITH SCATTERED SHOWERS OVER THE
MARINE ZONES. AN ENHANCED PRESSURE GRADIENT BETWEEN 93W TO THE
SOUTHEAST AND HIGH PRESSURE NORTH OF THE SHEAR LINE IS PRODUCING
25-30 KT WINDS OVER THE MARIANAS WATERS.

&&

.DISCUSSION...
IT APPEARS THAT 93W MAY FINALLY BE STARTING A SLOW MOVE TO THE
WEST BUT IT IS STILL POORLY ORGANIZED WITH THE CONVECTION SHEARED
NORTH OF THE BROAD CENTER. MODELS ARE STILL IN GOOD AGREEMENT ON
THE GENERAL MOTION OF 93W...TAKING IT WESTWARD TO AROUND 9N146E ON
SATURDAY BEFORE LOOPING IT NORTHWARD TOWARD THE MARIANAS SUNDAY
AND MONDAY. THOUGH THE MODELS HAVE BEEN IN ROUGH AGREEMENT OVER
THE LAST COUPLE OF DAYS...93W ITSELF HAS CONSISTENTLY BEEN SLOWER
THAN THE MODELS...AND SO THE MODELS KEEP HAVING TO SLOW DOWN THEIR
FORECAST OF MOVEMENT AND DEVELOPMENT. AS A RESULT...HAVE PUSHED
ANY HEAVY RAIN AND THUNDERSTORMS BACK TO FRIDAY. AS FAR AS WINDS
ARE CONCERNED OVER THE WEEKEND...THAT IS STILL VERY UNCERTAIN AND
DEPENDS HEAVILY ON THE TRACK OF 93W. IF IT FAILS TO TURN TO THE
NORTH...THE MARIANAS WILL BE MUCH LESS AFFECTED THAN IF IT FOLLOWS
THE MODEL TRACK. FOR NOW HAVE KEPT WEEKEND WINDS INTACT FROM THE
PREVIOUS FORECAST...BUT ANYONE PLANNING WEEKEND ACTIVITIES SHOULD
KEEP ABREAST OF THIS COMPLICATED WEATHER SITUATION.

IN THE NEAR TERM...STRONG WINDS ASSOCIATED WITH THE SHEAR LINE
WILL REMAIN THROUGH THURSDAY BEFORE SLOWLY MODERATING THURSDAY
NIGHT INTO THE WEEKEND...AND HAVE A WIND ADVISORY FOR 25-35 MPH
FOR THURSDAY. ALSO HAVE SCATTERED SHOWERS THROUGH THUR NIGHT
BEFORE TRANSITIONING INTO SCATTERED HEAVIER SHOWERS AND ISOLATED
THUNDERSTORMS ON FRI AS 93W MOVES TO A POSITION SOUTH OF THE
REGION.

&&

.MARINE/SURF...
WINDS WILL REMAIN AT 25-30 KT THROUGH THURSDAY BEFORE SLOWLY
DECREASING THU NIGHT AND FRIDAY. THIS WILL KEEP SEAS AT 12 TO
15 FT...WITH THE HIGHEST SEAS IN THE EASTERN FRINGE OF THE MARINE
ZONES. IN THE SURF ZONES...SEAS UP TO 11 FEET WILL RESULT IN SURF
UP TO 13 FEET. WILL NEED TO MONITOR THE BUOYS...SINCE A SLIGHT
RISE IN SEAS AND SWELL COULD PUSH SURF UP TO WARNING LEVELS OF
15 FT.

&&

.EASTERN MICRONESIA...
WILL BE ADDED WHEN AVAILABLE.

&&

.WESTERN MICRONESIA...
WILL BE ADDED WHEN AVAILABLE.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...HIGH SURF ADVISORY UNTIL NOON CHST SATURDAY FOR GUZ001>004.

     WIND ADVISORY FROM 6 AM TO 6 PM CHST THURSDAY FOR GUZ001>004.

MARIANAS WATERS...SMALL CRAFT ADVISORY UNTIL NOON CHST SATURDAY
     FOR PMZ151>154.

&&

MIDDLEBROOKE/DEVITA

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 2:40 AM CSTHigh Surf WarningGUM21 hr
Feb 26, 2:43 PM CSTGale WarningGUM7 hr
Feb 26, 3:43 PM CSTSmall Craft AdvisoryGUM6 days

Nearby

Wind Advisories in Guam, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.